The Ramanujan Journal

, Volume 48, Issue 3, pp 567–575 | Cite as

Asymptotic behaviour of a Lambert series à la Zagier: Maass case

  • S. BanerjeeEmail author
  • K. Chakraborty


Hafner and Stopple proved a conjecture of Zagier on the asymptotic expansion of a Lambert series involving Ramanujan’s tau function with the main term involving the nontrivial zeros of the Riemann zeta function. Recently, Chakraborty et. al. have extended this result to any cusp form over the full modular group and also over any congruence subgroup. The aim here is to study the asymptotic behaviour of a similar Lambert series involving the coefficients of Maass cusp forms over the full modular group.


Asymptotic expansion Maass cusp form Rankin–Selberg L-function Symmetric square L-function 

Mathematics Subject Classification

Primary: 11M06 11M26 11N37 Secondary: 11F30 



The authors would like to express their gratitude to Prof. Atul Dixit and Dr. Bibekananda Maji for many fruitful discussions during this project and also to the ANTS-Group at Harish-Chandra Research Institute for productive discussions. The authors would also like to thank anonymous referee for the valuable comments about the manuscript.


  1. 1.
    Bump, D.: The Rankin–Selberg Method: A Survey, Number Theory Trace Formulas and Discrete Groups, pp. 49–109. Academic Press, Boston (1989)Google Scholar
  2. 2.
    Chakraborty, K., Kanemitsu, S., Maji, B.: Modular-type relations associated to the Rankin–Selberg \(L\)-function. Ramanujan J. 42, 285–299 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chakraborty, K., Juyal, A., Kumar, S.D., Maji, B.: An asymptotic expansion of a Lambert series associated to cusp forms. Int. J. Number Theory (to appear)Google Scholar
  4. 4.
    Hafner, J., Stopple, J.: A heat kernel associated to Ramanujan’s tau function. Ramanujan J. 4, 123–128 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Iwaniec, H., Kowalski, E.: Analytic Number Theory, vol. 53. American Mathematical Society Colloquium Publications, Chicago (2004)zbMATHGoogle Scholar
  6. 6.
    Titchmarsh, E.C.: The Theory of the Riemann Zeta-Function. Clarendon Press, Oxford (1986)zbMATHGoogle Scholar
  7. 7.
    Zagier, D.: The Rankin–Selberg method for automorphic functions which are not of rapid decay. J. Fac. Sci. Univ. Tokyo IA Math. 28, 415–437 (1981)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Harish-Chandra Research InstituteHBNIJhunsiIndia

Personalised recommendations